Title: Random attractors for a quasi-geostrophic dynamical system under stochastic forcing

Authors: Daiwen Huang, Boling Guo, Yongqian Han

Addresses: Institute of Applied Physics and Computational Mathematics, Beijing 100088, PR China. ' Institute of Applied Physics and Computational Mathematics, Beijing 100088, PR China. ' Institute of Applied Physics and Computational Mathematics, Beijing 100088, PR China

Abstract: We consider a dissipative two-dimensional quasi geostrophic equation, which model a class of large scale geophysical flows under a stochastic external forcing (the forcing is a Gaussian space-time random field, white noise in time). First, by Faedo-Galerkin method, we prove the existence and uniqueness of the global solution to the initial boundary value problem of the stochastic equation. Second, by studying the asymptotic behaviour of the solution, we obtain the existence of random attractors for the stochastic quasi-geostrophic dynamical system.

Keywords: stochastic equations; quasi-geostrophic dynamics; white noise; random attractors; geophysical flows.

DOI: 10.1504/IJDSDE.2008.019676

International Journal of Dynamical Systems and Differential Equations, 2008 Vol.1 No.3, pp.147 - 154

Published online: 20 Jul 2008 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article